Texas, 2014Tornado and Flash Flooding in Texas, May 8, 2014
May 8, 2014 · NWS FWD · 26 events in 8 counties and zones
Large scale lift ahead of an upper level shortwave, combined with ample instability and adequate moisture across the region, resulted in numerous thunderstorms across the region. Scattered convection developed in the afternoon hours but a linear MCS had formed by the late afternoon hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 2
- Property damage
- $1.1 million
- Crop damage
- None recorded
- Events
- 26
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Large scale lift ahead of an upper level shortwave, combined with ample instability and adequate moisture across the region, resulted in numerous thunderstorms across the region. Scattered convection developed in the afternoon hours but a linear MCS had formed by the late afternoon hours. Hail up to the size of golf balls was reported but the most significant damage occurred in Dallas County due to damaging wind gusts. A weak tornado produced minor damage in west Dallas, but damaging downburst winds produced numerous tree damage and brought down power lines across areas in and around the city of Dallas. Heavy rainfall also produced flash flooding in Dallas and also in Hunt County. One fatality was reported in the Dallas area due to a car crash on a wet roadway.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 8, 5:51 AM CST, 1 hour 49 minutes earlier.
Area forecast discussion, May 8, 5:51 AM CST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
651 AM CDT THU MAY 8 2014
.AVIATION...
/12Z TAFS/
CHALLENGES IN THE NEAR TERM WILL BE CIG LEVELS BOUNCING BETWEEN
MVFR AND VFR DUE TO INCREASING/MIXING AND TIMING CONVECTIVE
TRENDS.
A WEAKENING LINEAR MCS CONTINUES TO TRACK NORTHEAST ALONG AND WEST
OF A CISCO...MINERAL WELLS...SHERMAN LINE. ISOLATED SHOWERS WERE
OCCURRING ELSEWHERE UNDERNEATH THE CAPPING INVERSION AS IT CONTINUES
TO MOISTEN AND LIFT OUT AHEAD OF A PROGRESSIVE LONGWAVE TROUGH
OVER THE 4 CORNERS AREA. THE INITIAL LINEAR MCS WILL DECAY WITH
THE WEAKENING AND VEERING LLJ THROUGH MID MORNING. SOME POCKETS OF
SUNSHINE AND LOCALIZED DESTABILIZATION SHOULD OCCUR IN THE LATE
MORNING TO EARLY AFTERNOON TIME FRAME. AROUND THE 18Z-00Z FRI TIME
FRAME...A STRONG SHORTWAVE DISTURBANCE AND ASSOCIATED 100-120KT
UPPER JET WILL SWING OVER THE TOP OF THE MOIST AIRMASS FOR THE
REGENERATION OF SHOWERS AND STORMS...SOME STRONG TO SEVERE WITH
HAIL AND GUSTY WINDS...ALONG WITH FREQUENT LIGHTNING.
WILL HAVE VCSH GOING THROUGH MID-LATE MORNING...THEN HAVE THE MORE
CATEGORICAL CHANCES FOR TSRA/CB BETWEEN 16Z AND 20Z AROUND THE DFW
AREA TO BETWEEN 18Z TO 22Z AT WACO. VCSH SHOULD LINGER INTO THE
EARLY-MID EVENING HOURS BEFORE VEERING LOW LEVEL FLOW AND MORE LOW
CIGS ARRIVE AFTER 06Z FRIDAY.
CONFIDENCE IS HIGH THROUGH MID AFTERNOON...BUT WANES QUITE A BIT
AFTER WITH UNCERTAINTY OF TIMING THE SUBSIDENCE IN BEHIND THE
STORM COMPLEX. THAT WILL ALSO BE THE CASE WITH ANY HIGH MVFR/LOW
VFR CIGS TONIGHT. SOUTHEAST WINDS 10-15 KTS WILL BECOME SOUTHERLY
15-20 KTS WITH OCCASIONAL HIGHER GUSTS...BECOMING SOUTHWEST 10-15
KTS AFTER MIDNIGHT FRIDAY.
05/
&&
.PREV DISCUSSION... /ISSUED 316 AM CDT THU MAY 8 2014/
LARGE SCALE ASCENT AHEAD OF A DEEP UPPER TROUGH CURRENTLY
ENTRENCHED OVER THE 4-CORNERS REGION HAS OVERSPREAD WEST-CENTRAL
TEXAS...LEADING TO ANOTHER ROUND OF SHOWERS AND STORMS ON THE
WESTERN DOORSTEP OF NORTH TEXAS EARLY THIS MORNING. CONVECTION
SHOULD REMAIN ELEVATED IN NATURE AS IT PROGRESSES EAST INTO THE
WESTERN COUNTIES THIS MORNING...WHICH SHOULD LIMIT THE OVERALL
SEVERE THREAT. STILL...A FEW STORMS MAY PRODUCE MARGINALLY SEVERE
WIND AND HAIL DUE TO THE PRESENCE OF MODEST AMOUNTS OF ML
CAPE...BUT THE OVERALL SEVERE THREAT SHOULD REMAIN FAIRLY LOW
DURING THE MORNING HOURS. ACTIVITY SHOULD REACH LOCATIONS ALONG
THE I-35 CORRIDOR DURING THE MID MORNING HOURS.
BETTER CHANCES FOR SEVERE THUNDERSTORMS WILL PROBABLY OCCUR THIS
AFTERNOON AS CONVECTION SHIFTS EAST OF THE INTERSTATE 35 CORRIDOR
INTO AN AREA OF INCREASING INSTABILITY. SIMILARLY...THE BETTER
HEAVY RAIN THREAT WILL ALSO RESIDE EAST OF I-35 IN A REGION OF
PWATS OF 1.75 TO 2 INCHES. WE WILL KEEP HIGHEST QPF TOTALS OVER
THE EASTERN COUNTIES...THOUGH LOCALIZED FLOODING COULD OCCUR IN
ANY OF THE HEAVIER STORMS.
THE UPPER TROUGH IS PROGGED TO LIFT NORTHEAST ACROSS THE CENTRAL
PLAINS THIS EVENING. RAIN CHANCES SHOULD COME TO AN END
TONIGHT...THOUGH A FEW SHOWERS MAY LINGER INTO FRIDAY MORNING OVER
SOUTHEASTERN PORTIONS OF THE REGION. THE WEEKEND IS SHAPING UP TO
BE MAINLY DRY...THOUGH WE WILL NEED TO KEEP AN EYE ON THE DRY
LINE SATURDAY AFTERNOON WHERE THE MOST RECENT NAM12 SOLUTION
OFFERS THE POSSIBILITY OF THUNDERSTORMS ENCROACHING ON OUR WESTERN
COUNTIES.
THE NEXT SIGNIFICANT WEATHER MAKER WILL OCCUR EARLY NEXT WEEK.
MODELS ARE STILL INDICATING AN UPPER TROUGH SWINGING EAST ACROSS
THE PLAINS AND DEEPENING OVER THE EASTERN THIRD OF THE CONUS. THE
BEST CHANCES OF SHOWERS AND STORMS ASSOCIATED WITH THIS SYSTEM
WOULD LIKELY OCCUR ALONG AN ASSOCIATED COLD FRONT...WHICH AT THIS
TIME APPEARS AS THOUGH IT WOULD PUSH SOUTH TO THE RED RIVER LATE
SUNDAY NIGHT AND THROUGH NORTH TEXAS ON MONDAY. RAIN CHANCES
SHOULD COME TO AN END ON TUESDAY WITH COOLER CONDITIONS EXPECTED
TUESDAY AND WEDNESDAY OF NEXT WEEK BEHIND THE FRONT.
30
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 82 67 88 69 90 / 70 20 10 10 10
WACO, TX 82 68 88 69 89 / 70 20 10 10 10
PARIS, TX 77 67 83 65 86 / 70 30 20 10 10
DENTON, TX 82 65 88 68 89 / 70 20 10 10 10
MCKINNEY, TX 80 65 86 64 87 / 60 20 10 10 10
DALLAS, TX 83 68 88 69 89 / 70 20 10 10 10
TERRELL, TX 80 67 85 65 88 / 70 20 10 10 10
CORSICANA, TX 80 68 85 67 88 / 80 20 20 10 10
TEMPLE, TX 81 69 87 68 88 / 70 20 20 10 10
MINERAL WELLS, TX 82 60 88 64 91 / 70 20 10 10 10
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
05/30
Hazardous weather outlook, May 8, 2:13 AM CST, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
313 AM CDT THU MAY 8 2014
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-090815-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
313 AM CDT THU MAY 8 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE REGION TODAY INTO
THIS EVENING...THEN ACROSS FAR EASTERN PARTS OF THE AREA DURING
THE OVERNIGHT HOURS. STORMS WITH LARGE HAIL...DAMAGING WINDS AND
LOCALLY HEAVY RAINFALL ARE POSSIBLE THROUGH THIS EVENING. ANY HEAVIER
RAINFALL MAY PRODUCE LOCALIZED FLOODING PROBLEMS...ESPECIALLY
AROUND CREEKS AND TYPICAL LOW LYING AREAS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
A FEW LINGERING AND NON-SEVERE THUNDERSTORMS ARE POSSIBLE EARLY
FRIDAY MORNING SOUTHEAST OF A PARIS...CORSICANA...TEMPLE LINE.
A SLIGHT CHANCE OF THUNDERSTORMS RETURNS TO MUCH OF THE REGION SUNDAY
NIGHT AND MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED TODAY ACROSS ALL OF NORTH
TEXAS...THEN INTO THE EVENING HOURS ACROSS AREAS EAST OF INTERSTATE
35.
In the hours before
Special weather statement, May 8, 3:28 AM CST, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
428 AM CDT THU MAY 8 2014
TXZ100-115-081030-
STEPHENS TX-YOUNG TX-
428 AM CDT THU MAY 8 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
STEPHENS COUNTY
YOUNG COUNTY
AT 426 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF
OLNEY TO 26 MILES WEST OF BRECKENRIDGE...MOVING EAST AT 45 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE BRECKENRIDGE...GRAHAM...
OLNEY...CRYSTAL FALLS...GUNSIGHT AND NECESSITY.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE STORMS.
LAT...LON 3295 9910 3297 9896 3340 9896 3340 9843
3295 9842 3295 9858 3252 9858 3251 9909
TIME...MOT...LOC 0926Z 243DEG 53KT 3342 9890 3277 9933Special weather statement, May 8, 5:40 AM CST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
640 AM CDT THU MAY 8 2014
TXZ100-115-081245-
STEPHENS TX-YOUNG TX-
640 AM CDT THU MAY 8 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
STEPHENS COUNTY
YOUNG COUNTY
AT 639 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES NORTHEAST OF
OLNEY TO 10 MILES NORTHWEST OF BRECKENRIDGE...MOVING NORTHEAST AT 25
MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE BRECKENRIDGE...GRAHAM...
OLNEY...CRYSTAL FALLS...GUNSIGHT AND NECESSITY.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL...AND WIND
GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE STORMS.
LAT...LON 3295 9909 3297 9896 3311 9896 3340 9878
3340 9843 3322 9842 3298 9856 3296 9861
3295 9858 3252 9858 3251 9909 3282 9911
TIME...MOT...LOC 1139Z 243DEG 23KT 3339 9872 3283 9906Special weather statement, May 8, 6:28 AM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
728 AM CDT THU MAY 8 2014
TXZ115-129-081300-
EASTLAND TX-STEPHENS TX-
728 AM CDT THU MAY 8 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
EASTLAND COUNTY
STEPHENS COUNTY
AT 727 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST
OF BRECKENRIDGE TO 14 MILES WEST OF CISCO...MOVING EAST AT 30 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE BRECKENRIDGE...CISCO...
EASTLAND...GORMAN...RANGER...RISING STAR...CRYSTAL FALLS...GUNSIGHT
AND NECESSITY.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE STORMS.
LAT...LON 3251 9912 3252 9910 3295 9910 3296 9858
3252 9858 3251 9848 3230 9848 3208 9893
3208 9912 3236 9913
TIME...MOT...LOC 1227Z 270DEG 26KT 3291 9907 3236 9919Event by event
12 thunderstorm wind, 8 hail, 4 flash flood, 1 heavy rain, 1 tornado. Local standard time, as filed.
Heavy Rain, Dallas
- When
- May 8, 7:40 AM CST
- Where
- Dallas County, 3.2 mi NNW of (Dal)love Fld Dallas
- Deaths
- 0 direct, 1 indirect
- Reported by
- Newspaper
- Coordinates
- 32.895, -96.862
A vehicle crashed into a tree on rain-slicked roads, resulting in the death of a 19-year-old female passenger.
Flash Flood, Hunt
- When
- May 8, 10:30 AM CST to 2:00 PM CST
- Where
- Hunt County, Muddig to 5 mi E of Lone Oak
- Cause
- Heavy Rain
- Property damage
- $500,000
- Reported by
- Newspaper
- Coordinates
- 33.400, -95.920
Very heavy rainfall fell across the county resulting in significant flooding. Rainfall totals from 4-5.5 were reported across the county with radar estimates of higher amounts in the northwestern portions of the county. Significant flooding was reported in the city of Commerce. Many streets in the city were flooded and described as flowing rivers. Two cars were trapped on flooded roads and the drivers had to be rescued. Flood waters entered homes in Quinlan and Tawakoni. The roof of the cafeteria at Ford High School in Quinlan ruptured during the lunch hour sending ceiling tiles falling and water into the lunchroom. No one was injured. Several roads across the county were closed due to high water.
Thunderstorm Wind, Johnson
- When
- May 8, 1:40 PM CST
- Where
- Johnson County, 2.76 mi WNW of Joshua Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $8,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.462, -97.445
A manufactured home located west of Joshua was slightly damaged by thunderstorm winds. Trees were also knocked down in the same area.
Thunderstorm Wind, Johnson
- When
- May 8, 1:42 PM CST
- Where
- Johnson County, 2.6 mi NW of Joshua Arpt
- Measured
- 70 kt (81 mph) estimated gust
- Injuries
- 2 direct, 0 indirect
- Property damage
- $75,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.480, -97.427
A manufactured home on Jan Lane near Joshua was destroyed by a downburst. Most of the roof was lifted off the residence and two of the walls collapsed. Two people in the home were injured.
Tornado, Dallas
- When
- May 8, 2:15 PM CST to 2:16 PM CST
- Where
- Dallas County, 0.8 mi NE of Arcadia Park to 0.98 mi SW of Eagle Ford
- Rating
- EF0
- Path length
- 0.46 mi
- Path width
- 120 yd
- Property damage
- $80,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.757, -96.889
A National Weather Service Storm Survey found evidence of a tornado that produced EF-0 damage to a warehouse building. Several windows were blown out of a warehouse in Cockrell Hill. The building suffered roof damage as well, as the tornado moved generally from the southwest to the northeast.
Thunderstorm Wind, Dallas
- When
- May 8, 2:18 PM CST to 2:23 PM CST
- Where
- Dallas County, 1.59 mi N of Eagle Ford
- Measured
- 78 kt (90 mph) estimated gust
- Property damage
- $80,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.793, -96.874
A National Weather Service survey crew determined a microburst hit a subdivision in the City of Dallas. A church, located on the corner of Westmoreland Road and Canada Drive, was heavily damaged. The brick facade in the front of the building was torn off. In the neighborhood next to the church, heavy tree damage was noted with damage also sustained to roofs, siding, and outbuildings.
Thunderstorm Wind, Dallas
- When
- May 8, 2:20 PM CST
- Where
- Dallas County, 0.9 mi SW of (Dal)love Fld Dallas
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Public
- Coordinates
- 32.841, -96.861
Sixty mph winds were estimated near Dallas Love Field (KDAL).
Hail, Dallas
- When
- May 8, 2:20 PM CST
- Where
- Dallas County, (Dal)love Fld Dallas
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.850, -96.850
Nickel sized hail was reported near Dallas Love Field (KDAL).
Thunderstorm Wind, Dallas
- When
- May 8, 2:28 PM CST
- Where
- Dallas County, (Dal)love Fld Dallas
- Measured
- 61 kt (70 mph) measured gust
- Property damage
- $50,000
- Reported by
- Other Federal Agency
- Coordinates
- 32.850, -96.850
Seventy mph winds were measured by a low level wind shear sensor on Dallas Love Field (KDAL). A semi-truck trailer was flipper over in the area. Trees in the area were uprooted, shingles were peeled off roofs, power lines were down, and fences and sheds were damaged.
Thunderstorm Wind, Dallas
- When
- May 8, 2:33 PM CST
- Where
- Dallas County, 2.02 mi WSW of Highland Park
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $60,000
- Reported by
- Newspaper
- Coordinates
- 32.810, -96.803
Thunderstorm winds knocked down trees in Oak Lawn. Some of the trees were over a century old. Numerous power outages were reported across the Oak Lawn and surrounding areas.
Thunderstorm Wind, Dallas
- When
- May 8, 2:37 PM CST
- Where
- Dallas County, Highland Park
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $60,000
- Reported by
- Trained Spotter
- Coordinates
- 32.820, -96.770
Thunderstorm winds knocked down trees in Highland Park. On Winston Street near Stonewall Jackson Elementary, an uprooted tree crushed 2 cars. Numerous power outages were reported across the Highland Park and surrounding areas.
Thunderstorm Wind, Dallas
- When
- May 8, 2:50 PM CST
- Where
- Dallas County, Sayene
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Social Media
- Coordinates
- 32.770, -96.680
Several trees were knocked down in the east Dallas area and around the White Rock area. Thunderstorm winds knocked a tree down onto a car approximately 6 miles east of Dallas. A tree fell on the overhead power lines for the DART train service near the White Rock Station.
Flash Flood, Dallas
- When
- May 8, 3:19 PM CST to 5:30 PM CST
- Where
- Dallas County, 1.97 mi SE of Lakeview to 1.03 mi NE of Wheatland Area
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Newspaper
- Coordinates
- 32.676, -96.931
Heavy rainfall resulted in the flooding of several roads around Dallas. In particular, several roads in the Preston Hollow and Oak Cliff areas were flooded. Flooding was also reported along Loop 12 on the west side of town.
Hail, Lampasas
- When
- May 8, 4:01 PM CST
- Where
- Lampasas County, 3.39 mi N of Lampasas Arpt
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 31.149, -98.206
Penny sized hail was reported approximately 5 miles north of Lampasas.
Thunderstorm Wind, Lampasas
- When
- May 8, 4:05 PM CST
- Where
- Lampasas County, 2.39 mi NNE of Lampasas Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 31.130, -98.180
Large trees were knocked down and blocking a road north of Lampasas.
Hail, Coryell
- When
- May 8, 4:58 PM CST
- Where
- Coryell County, Copperas Cove
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 31.130, -97.920
Thunderstorm Wind, Bell
- When
- May 8, 5:03 PM CST
- Where
- Bell County, (Grk)gray Aaf Ft Hoo
- Measured
- 51 kt (59 mph) measured gust
- Property damage
- $6,000
- Reported by
- ASOS
- Coordinates
- 31.070, -97.830
A 59 mph wind gust was measured at the Fort Hood Airport (KGRK). Tree limbs greater than or equal to 2 in diameter were reported in Killeen by the public.
Thunderstorm Wind, Lampasas
- When
- May 8, 5:05 PM CST
- Where
- Lampasas County, 6 mi E of Lampasas
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Law Enforcement
- Coordinates
- 31.070, -98.079
A roof was blown off a house to the east of Lampasas. Trees were also uprooted and power lines were knocked down.
Flash Flood, Kaufman
- When
- May 8, 5:30 PM CST to 7:40 PM CST
- Where
- Kaufman County, Mc Coy to Hiram
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 32.820, -96.130
Several main roads across the northern half of the county had 3-4 of water flowing over them.
Thunderstorm Wind, Navarro
- When
- May 8, 5:50 PM CST
- Where
- Navarro County, Blooming Grove
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Emergency Manager
- Coordinates
- 32.100, -96.720
Some trees were uprooted in Blooming Grove. Several large tree branches were also broken off.
Flash Flood, Navarro
- When
- May 8, 6:00 PM CST to 8:00 PM CST
- Where
- Navarro County, 3.17 mi W of Corsicana Arpt to 0.87 mi SSW of Corsicana
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 32.115, -96.524
Several flooded roads and streets were reported in Corsicana; including 7th Avenue between 28th and 31st street.
Hail, Bell
- When
- May 8, 6:43 PM CST
- Where
- Bell County, Stillhouse Lake
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 31.020, -97.570
Penny sized hail was reported near Stillhouse Hollow Lake.
Hail, Bell
- When
- May 8, 6:49 PM CST
- Where
- Bell County, 1.23 mi E of Killeen Muni Arpt
- Measured
- 1.5 in hail
- Reported by
- Amateur Radio
- Coordinates
- 31.083, -97.659
Ping pong ball sized hail in Harker Heights.
Hail, Bell
- When
- May 8, 7:06 PM CST
- Where
- Bell County, 2.74 mi S of Belton
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 31.031, -97.475
Ping pong ball sized hail was reported at the Bell Co Expo Center.
Hail, Bell
- When
- May 8, 7:14 PM CST
- Where
- Bell County, 1.99 mi SSE of Belton
- Measured
- 1.75 in hail
- Property damage
- $20,000
- Reported by
- Broadcast Media
- Coordinates
- 31.043, -97.458
Golf ball sized hail was reported in the Miller Heights area of Belton.
Hail, Bell
- When
- May 8, 7:15 PM CST
- Where
- Bell County, Temple
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 31.100, -97.350
Quarter sized hail was reported near Temple.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in South Carolina, May 8, 20141 death · 1 event
- Tornado and Flash Flooding in Arkansas, May 8 to 9, 2014$700,000 · EF1 · 4 events
- Hail and Damaging Winds in Iowa, May 8, 2014$581,000 · 2.75 in hail · 27 events
- Tornadoes and Hail in Minnesota, May 8, 2014$436,000 · EF0 · 31 events
- Tornadoes and Hail in Missouri, May 8 to 9, 2014$25,000 · EF1 · 6 events
- Damaging Winds in Missouri, May 8, 2014$57,000 · 65 kt wind · 4 events
- Hail and Damaging Winds in Illinois, May 8, 2014$40,000 · 52 kt wind · 4 events
- Flash Flooding and Flood in Puerto Rico, May 8 to 10, 2014$3,000 · 30 events
- Flash Flooding and Hail in Texas, May 8 to 9, 2014$11,000 · 1.5 in hail · 17 events
- Hail and Damaging Winds in Minnesota, May 8, 2014$1,000 · 1.75 in hail · 6 events
- Hail in Minnesota, May 8, 20141 in hail · 5 events
- Winter Weather in Nebraska, May 8, 20144 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 523010, 522629, 522992, 522990, 520186, 522742, 519307, 519310, 522639, 522643, 519308, 519309, 523009, 519311, 521558, 521559, 521590, 521595, 521592, 521597, 523011, 521600, 521602, 521603, 521604, 521605.